Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 393, NWS Tulsa, OK

July 2, 20174 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2017, 6:27 PM CDT for 4 counties in Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2017, 6:27 PM CDT (23:27 UTC)
Expired
Jul 2, 2017, 6:58 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS54 KTSA 022327
SVRTSA
OKC061-091-101-121-030015-
/O.NEW.KTSA.SV.W.0393.170702T2327Z-170703T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
627 PM CDT SUN JUL 2 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western Haskell County in southeastern Oklahoma...
  Eastern McIntosh County in southeastern Oklahoma...
  Northeastern Pittsburg County in southeastern Oklahoma...
  Southeastern Muskogee County in east central Oklahoma...

* Until 715 PM CDT

* At 627 PM CDT, severe thunderstorms were located along a line
  extending from Lake Eufaula State Park to 5 miles east of Eufaula
  to 3 miles south of Arrowhead State Park, moving northeast at 25
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Eufaula...                        Stigler...
  Checotah...                       Warner...
  Quinton...                        Porum...
  Crowder...                        Whitefield...
  Oktaha...                         Canadian...
  Rentiesville...                   Stidham...
  Briartown...                      Vivian...
  Arrowhead State Park...           Enterprise...
  Lake Eufaula State Park...        Keefeton...
  Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 255 and
282.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3565 9537 3543 9515 3516 9513 3506 9570
      3526 9575 3542 9575
TIME...MOT...LOC 2327Z 241DEG 22KT 3541 9562 3528 9549 3511 9560 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
364 
WWUS54 KTSA 022358
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
658 PM CDT SUN JUL 2 2017

OKC061-091-101-121-030008-
/O.CAN.KTSA.SV.W.0393.000000T0000Z-170703T0015Z/
Haskell OK-McIntosh OK-Pittsburg OK-Muskogee OK-
658 PM CDT SUN JUL 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HASKELL...EASTERN
MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

LAT...LON 3565 9537 3543 9515 3516 9513 3506 9570
      3526 9575 3542 9575
TIME...MOT...LOC 2357Z 241DEG 22KT 3550 9542 3537 9529 3520 9540 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:09 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 2, 3:09 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
309 PM CDT Sun Jul 2 2017

.DISCUSSION...
Thunderstorm chances will ramp up later this afternoon and into
Tonight as an MCV currently across central Oklahoma moves into the
eastern portions of Oklahoma. With little to no cap in place across
the region, thunderstorms are expected to develop relatively easily
as the MCV moves into the region. Some the storms will likely become
severe with more than sufficient instability in place. strong gusty
winds will be the main concern with some large hail possible as well.
Locally heavy rain will also be problematic with more than an inch of rain
possible in a short period of time. These storms could last into the
early morning hours as they shift to the east and south across the
area. Additional thunderstorms will be possible late tonight and into
early Monday morning as a thunderstorm complex approaches from the west.
It is possible that some locations across southeast Oklahoma could see
upwards of 3 inches of rain tonight which could lead to flooding of low
lying areas.

Scattered showers and thunderstorms will be possible again on Monday
with possibly another MCV moving across the region and in the vicinity
of any residual outflow boundaries lingering across the area. It is also
looking more likely that another MCS will roll out of Kansas and across
eastern Oklahoma and western Arkansas late Monday night into Tuesday morning.
Additional showers and thunderstorms will be possible Tuesday afternoon into
Tuesday night as a mid-level shortwave moves slowly across the Central and
Southern Plains. In fact, the chances of showers and thunderstorms will
remain in the forecast through Thursday as the mid-level shortwave eventually
shifts into the Ohio Valley.

A high pressure ridge aloft will build into eastern Oklahoma and western
Arkansas Friday and Saturday resulting in somewhat hotter temperatures on
Friday and possibly Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  73  89 /  60  40  40  50
FSM   73  87  73  90 /  60  40  30  40
MLC   73  88  74  90 /  60  40  30  40
BVO   70  87  71  88 /  60  40  60  50
FYV   69  82  70  85 /  60  40  30  50
BYV   69  84  69  85 /  60  40  30  50
MKO   71  86  73  88 /  60  40  40  40
MIO   70  86  70  87 /  60  40  60  50
F10   72  88  73  89 /  60  40  30  50
HHW   74  90  74  91 /  60  40  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jul 2, 4:43 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Sun Jul 2 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Sun Jul 2 2017

...CHANCE OF SEVERE STORMS THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...West of highway 69 in eastern Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...much of southeast Oklahoma and west central Arkansas.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and west central Arkansas.
 	ONSET...This evening.

 	AREA AT GREATEST RISK...south of I-40 in Oklahoma.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Far east central Oklahoma into west central Arkansas.
	ONSET...Ongoing...ending by sunset.

DISCUSSION...

A band of thunderstorms will sweep across northeast and east
central Oklahoma this afternoon and into southeast Oklahoma and
western Arkansas by this evening. Conditions will support a risk
of severe weather through late evening with locally damaging winds
and pockets of severe hail being the primary hazards. Locally
heavy rainfall is possible across the entire region. However,
there are indications that storms could train across portions of
southeast Oklahoma later this evening and tonight, where an
elevated risk of heavy rainfall and localized flash flooding is
possible. As with all thunderstorms there is a risk of lightning,
and any outdoor activities should be mindful of lightning safety.

Heat indices are in the 100 to 106 degree range across far east
central Oklahoma and west central Arkansas, basically in the
Arkansas river valley. Conditions will improve by sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY thru WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorms may be ongoing early Monday morning with additional
development possible during the afternoon and evening hours.  The
unsettled weather pattern will continue through mid week with daily
thunderstorm chances.  A few strong to severe storms are possible
during this same period with locally damaging winds the most likely
hazard. Pockets of locally heavy rainfall will also be possible
with expected slow-moving storm clusters. Late next week the
pattern transitions to lower rain chances and hot and humid
weather prevailing over the region.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 2, 6:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     OKESA                   36.71N 96.13W
07/02/2017  M80 MPH          OSAGE              OK   TRAINED SPOTTER

            NEAR HWY 123 AND COUNTY ROAD 2495 WEST OF BARTLESVILLE.

&&

AEJ
Local storm report, Jul 2, 6:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
07/02/2017                   TULSA              OK   BROADCAST MEDIA

            LARGE TREE DOWN IN MIDTOWN. TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jul 2, 6:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
07/02/2017                   TULSA              OK   PUBLIC

            SOUTH LEWIS FLOODED BETWEEN 61ST AND 71ST. CAR STALLED.

&&

AEJ
Special weather statement, Jul 2, 6:22 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
622 PM CDT SUN JUL 2 2017

OKZ054>057-061-022345-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
622 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...NORTHEASTERN
ROGERS...NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND NOWATA COUNTIES
UNTIL 645 PM CDT...

At 622 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Hulah to 4 miles southwest of
Lenapah to 2 miles west of Chelsea. Movement was northeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Chelsea...
South Coffeyville...              Copan...
Delaware...                       Lenapah...
Big Cabin...                      Wann...
New Alluwe...                     Hulah...
Watova...                         White Oak...
Wah Sha She State Park...         Centrailia...
Centralia...

This includes Interstate 44 between mile markers 273 and 281.

LAT...LON 3700 9541 3651 9511 3651 9543 3649 9544
      3649 9548 3670 9585 3694 9622 3700 9616
TIME...MOT...LOC 2322Z 228DEG 20KT 3696 9608 3683 9570 3654 9548
Special weather statement, Jul 2, 6:23 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 PM CDT SUN JUL 2 2017

ARZ001-002-010-011-030000-
Carroll AR-Madison AR-Benton AR-Washington AR-
623 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...
NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 700 PM CDT...

At 623 PM CDT, a strong thunderstorm was located over Lowell, moving
northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Bethel Heights...                 Garfield...
War Eagle...                      Hobbs State Park...
Beaver Lake...                    Walnut Hill...
Monte Ne...                       Larue...
Bland...                          Best...
Lookout...                        Sonora...

This includes Interstate 49 between mile markers 75 and 83.

LAT...LON 3613 9412 3629 9423 3649 9391 3626 9374
TIME...MOT...LOC 2323Z 232DEG 12KT 3625 9411
Local storm report, Jul 2, 6:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT SUN JUL 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      BARTLESVILLE            36.75N 95.98W
07/02/2017                   WASHINGTON         OK   PUBLIC

            STREET FLOODING IN BARTLESVILLE.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:26 PM CDTSpecial Weather StatementTSACreek, Okfuskee64 min
Jul 2, 3:47 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee43 min
Jul 2, 4:02 PM CDTSpecial Weather StatementTSAOsage, Pawnee43 min
Jul 2, 4:18 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee42 min
Jul 2, 4:31 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Tulsa44 min
Jul 2, 4:39 PM CDTSevere Thunderstorm WarningTSAOsage22 min
Jul 2, 5:06 PM CDTSpecial Weather StatementTSAOsage39 min
Jul 2, 5:09 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more36 min
Jul 2, 5:12 PM CDTAreal Flood AdvisoryTSATulsa3 hr
Jul 2, 5:14 PM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee, Pittsburg46 min
Jul 2, 5:15 PM CDTSevere Thunderstorm WarningTSAOsage30 min
Jul 2, 5:24 PM CDTSevere Thunderstorm WarningTSAPittsburg51 min
Jul 2, 5:39 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner36 min
Jul 2, 5:47 PM CDTAreal Flood AdvisoryTSAMayes, Rogers, Wagoner4 hr
Jul 2, 5:59 PM CDTSevere Thunderstorm WarningTSAMcIntosh31 min
Jul 2, 6:07 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 2, 6:15 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner30 min
Jul 2, 6:22 PM CDTSpecial Weather StatementTSANowata23 min
Jul 2, 6:30 PM CDTAreal Flood AdvisoryTSAWashington3 hr
Jul 2, 6:44 PM CDTSpecial Weather StatementTSACherokee, Craig, Delaware, Mayes46 min
Jul 2, 6:57 PM CDTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah48 min
Jul 2, 6:59 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.